Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What causes burning and stinging sensations mainly along the thigh?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2918 Questions
Question
For the past 5 years, I've had burning and stinging sensations mainly along my right thigh. It's extremely unpleasant, I have it 90% of the time and it makes me very grotty. Help!XXXX
Posted Fri, 14 Mar 2014 in General Health
 
 
Answered by Dr. Anshul Varshney 41 minutes later
Brief Answer: Meralgia Paraesthesia is a possibility Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. I need a little more information to help you better : 1. Any Back Pain? 2. Any History of diabetes or hypertension? 3. Any radiation of pain in your legs from thigh? 4. Any same pain in your Left thigh? 5. What is your occupation? Due to use any particular posture for sitting for a long time? or do you sit with crossed legs for a long time? 6. Any Numbness over the area? In first instance , i would keep a possibility of "Meralgia Paraesthesia" in your case. Reply with the questions i have asked , and if possible just explain me exact site and distribution of your pain on thigh. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
 
Follow-up: What causes burning and stinging sensations mainly along the thigh? 3 hours later
In answer to your questions: From time to time, I do have lower muscular back pain. In the mornings, I wake up with both legs aching. This lasts for about 30 minutes. I do not have a history of diabetes or hypertension. Difficult to say if pain is radiated from thigh into legs...quite possibly. I do not have the burning and stinging in my left thigh. 90% of the sensation is felt in the 30cms above my right knee cap. It is the front of the thigh not the back of the thigh. I work part time as a business school professor so I do and have done for the past 30 years lots of teaching which involves standing up for 6-7 hours a day. I do sit for quite long periods of time mainly at a computer. I do not experience numbness. Any suggested treatments of whatever sort would be greatly appreciated. The most effective so far has been the occasional use of 500 micrograms of Clonozepam but my GP is wary of this drug. Other anti epileptic drugs have been tried. They make me feel drowsy without removing the burning and stinging sensations. There are no external physical signs of my complaint. It gets worse when I am anxious, for example, on flights
 
 
Answered by Dr. Anshul Varshney 4 minutes later
Brief Answer: Meralgia Paraesthesia Detailed Answer: Welcome again I appreciate your detailed reply Things go in favor of Meralgia Paraesthesia. I would advice you to go for Electromyelography and Nerve Conduction Velocity test. This would confirm the diagnosis. The treatment would depend on confirmation of diagnosis. If you have any further query please ask me.
Above answer was peer-reviewed by
 
Follow-up: What causes burning and stinging sensations mainly along the thigh? 7 minutes later
Dr Vatshney Thank you very much. Best wishes,XXXX
 
 
Answered by Dr. Anshul Varshney 23 minutes later
Brief Answer: Good Luck Mr XXXXXXX Detailed Answer: Mr XXXXXXX I would be waiting to see your reports. I know you will get well with treatment of Meralgia Paraesthesia. I would treat you for that once i have the reports. You may now rate the discussion and give your comments.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor